MAUDE Adverse Event Report: CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION

CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION
Model Number 08-015-04-V04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Edema (1820)
Date of Event 05/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient identifier will not be reported by the physician.This injection procedure information was provided to cytophil, inc.As part of a retrospective data collection/review for a post-market clinical follow-up (pmcf) study.The center's investigation review board (irb) requires patient personal identification information not be shared.The post vocal fold injection edema mostly resolved as of (b)(6) 2019 and the patient was discharged from the hospital (b)(6) 2019.The patient was reported to still have mild dyspnea on (b)(6) 2019 and was undergoing chemotherapy for metastatic small cell carcinoma in the left lung both before and after injection.No locations beyond the left lung were reported for the metastasized cancer.The patient's voice is noted as having a "gravelly" quality but notes intermittent external neck swelling has resolved.Patient was reported to have sought voice therapy after follow-up appointment.Patient is now deceased.The renú injection was confirmed to be unrelated to the patient's death.The device lot number used for injection was not reported but a review of distribution records can conclude the most likely renú voice lot used in the injection was z908-00076.The device was reported as discarded and was therefore unavailable for return and no retain samples were evaluated.The review of the pertinent renú voice device manufacturing records confirms the devices were manufactured in accordance with specifications.Product labeling and risk management contain appropriate information regarding edema of the larynx (swelling of throat), airway compromise, and breathing difficulty.There are no other noted complaints for edema of the larynx and dyspnea.Cytophil has concluded its complaint investigation.Cytophil is unable to definitively determine the root cause of the reported incident.The results of cytophil's review of the pertinent renú voice device manufacturing records confirm the devices were manufactured in accordance with specifications.The physician treated the patient with steroids for the swelling as recommended by the renú voice ifu.It cannot be determined if the renú injection procedure/implant caused the reported outcome, if it was the active cancer, or on-going chemotherapy treatment.The renú voice ifu states renú is "contraindicated in the presence of foreign bodies, acute inflammation, infection, inadequately controlled malignancy or rapidly advancing disease when these involve the larynx or upper respiratory tract." it was not reported if the cancer metastasized to the upper respiratory tract.The event was not reported to cytophil when it occurred in (b)(6) 2019.The physician is to be counseled about reporting complaints and adverse events to cytophil.The complaint is being closed and will be tracked and trended.
 
Event or Problem Description
The patient underwent an uneventful operating room (or) injection of 0.7ml of renú voice into the posterolateral aspect of the left vocal fold on (b)(6) 2019 for left true vocal fold paralysis and dysphonia.No procedural complications were noted and the patient's voice was reported to be "audibly louder and stronger" post-injection.Severe swelling (edema of the larynx) with dyspnea was noted on (b)(6) 2019 and the patient treated with 8mg of intravenous steroids (dexamethasone (decadron)) in the hospital for two (2) days.The patient was discharged (b)(6) 2019.During a follow-up appointment on (b)(6) 2019 the swelling was noted to improve with the steroid treatment.((b)(4)).

Brand Name
RENU VOICE, 1.5CC
Common Device Name
SYSTEM, VOCAL CORD MEDIALIZATION
Manufacturer (Section D)
CYTOPHIL, INC.
2485 corporate circle
suite 2
east troy, wi
MDR Report Key10312068
Report Number3007225376-2020-00003
Device Sequence Number3376640
Product Code MIX
UDI-Device Identifier00856509002294
UDI-Public(01)00856509002294(10)Z908-00076(17)210216
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121795
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2021
Device Model Number08-015-04-V04
Device Catalogue Number08-015-04-V04
Device Lot NumberZ908-00076
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient Weight60